MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3915
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned but the device evaluation is not yet begun.As such, a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as any relevant new information becomes available.
 
Event or Problem Description
As reported for this event by the distributor, during a therapeutic laparoscopic inguinal hernia repair part of the device tissue pad fell off.It was confirmed that there were no fallen pieces inside the body.However, the fallen off piece was not found, until a piece presumed to be the fallen off piece was found outside the patient body.The procedure was completed with another device of the same model number.There is no harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, as well as corrections to d8 and g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely that a force was applied to the peeled grasping surface.This might have caused the grasping surface to detach.However, the exact cause of a force applied to the grasping surface could not be determined.Additionally, it's probable the grasping section was closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, as it's unable to be confirmed whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have contributed to the worn out and peeling of the grasping surface.Based on the material analysis during the investigation, it was discovered that the foreign material #1 was part of the grasping section.Polyethylene was not used for the product, the foreign material #2 was not related to the grasping surface.A final root cause of these events was unable to be identified.The following is included in the instructions for use: ¿do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section, or cause it to detach or premature wear in the grasping surface.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The returned device has been evaluated.Correction is being made for the device information.This supplemental report is being submitted to provide this information.The device is returned, and an evaluation completed for it.The user¿s complaint was confirmed.Upon inspection of the device, it was observed that the tissue pad gripping surface was worn with pieces that had fallen off.The pieces that were fallen off were returned.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.

Brand Name
SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16514552
Report Number9614641-2023-00351
Device Sequence Number6611513
Product Code LFL
UDI-Device Identifier04953170235689
UDI-Public04953170235689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3915
Device Lot Number9113792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/09/2023
04/11/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/03/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSURG-G2.SONOSURG-T2H-C.
Patient SexUnknown